Alert archive / Florida / Special Weather Statements in 2022

Special Weather Statement, NWS Melbourne, FL

August 1, 2022Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 1, 2022, 11:13 PM EDT for Osceola County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2022, 11:13 PM EDT (03:13 UTC)
Expired
Aug 1, 2022, 11:45 PM EDT
In force
32 min
Issued by
NWS Melbourne, FL
Hail
0.00 in
Wind
55

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 52 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 3.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2022-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2022-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
945 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1393 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

617 
WWUS82 KMLB 020313
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
1113 PM EDT Mon Aug 1 2022
 
FLZ053-020345-
Osceola FL-
1113 PM EDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of east central Osceola
County through 1145 PM EDT...

At 1113 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Holopaw, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Lake Kissimmee, Holopaw, Kenansville and Forever Florida. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2817 8091 2786 8091 2791 8130 2796 8134
      2808 8135 2809 8136 2810 8136
TIME...MOT...LOC 0313Z 266DEG 20KT 2804 8119 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

$$

Rodriguez

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 9:38 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Aug 1, 9:38 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
938 PM EDT Mon Aug 1 2022

.DISCUSSION...

Current-Overnight...A little cooler aloft (-8C at 500 mb) and
additional moisture allowing for more convection than we have seen
recently from evening sea breeze collision just west of Lake George
through western Orange and northwest Osceola counties. With the
later collision and slow movement of activity, expect convection
will wind down through late evening, with a few cells possibly
hanging on past midnight across the interior. SE flow near 10 mph
behind the sea breeze will become light and generally southerly
overnight. Mins will slowly fall into the M-U70s late tonight into
Tue morning.

Tuesday (modified previous)...The Atlantic ridge will remain draped
over central Florida with predominate south to southeasterly flow.
Guidance indicates that weak troughing will setup over northern
Florida. Additionally, weak pulses of energy are expected near the
area as a weak inverted trough continues to diminish while
approaching the east coast of Florida.

Scattered to numerous showers and lightning storms are expected
across central Florida in the afternoon and evening. The highest
chances for rain will be across the interior (~50-60%) with lower
chances near the coast (~30-40%). Drier air and cooler temps (~-7C)
aloft will mean that any strong storms that develop will have the
potential to produce wind gusts up to 50 mph, frequent lightning
strikes, heavy rainfall, minor flooding due to slow/erratic storm
motion, and small hail. High temperatures will reach the low 90s
along the coast and mid 90s inland.

&&

.AVIATION...VFR conditions outside of convection. A late sea breeze
collision over the interior will produce ISOLD to SCT lightning
storms this evening. VCTS at KMCO/KSFB/KISM/KLEE through 02/03Z.
TEMPO MVFR in convection. Winds become light and variable to calm
overnight. High pops (50-60pct) across most of east central FL on
Tue, and VCTS at all terminals. VCTS to start along the coast around
16-17Z and at inland terminals around 18Z. Not enough confidence for
TEMPOs at this time but will likely need to be added with future TAF
packages.

&&

.MARINE...Overnight-Tue...Favorable boating conditions are forecast
to continue. The Atlantic ridge will remain elongated across the
area with south to southeasterly winds. A few showers may develop
again late tonight into early Tue morning offshore from the Treasure
Coast. SE winds around 10-12 kts veering SW and diminishing to 5-10
kts through daybreak. Seas 2-3ft. Expect winds around 10-12 kts to
develop in the afternoon Tue along the coast with the sea breeze.

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Sedlock/Rodriguez/Law
Hazardous weather outlook, Aug 1, 10:15 PM EDT, 58 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1015 PM EDT Mon Aug 1 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-021000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1015 PM EDT Mon Aug 1 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.THUNDERSTORM IMPACT...
Scattered strong thunderstorms this evening, resulting from sea
breeze boundary collisions over the interior, will produce strong
wind gusts of 40 to 50 mph, frequent to excessive lightning strikes,
torrential downpours, and coin-size hail. This activity may hold
together long enough to propagate back to the Brevard County coast
with gusty outflow winds arriving well ahead of any precipitation.
Move indoors to safety at the first sign of threatening skies, or if
you hear thunder.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered thunderstorms this evening from sea breeze collisions
across the central peninsula may produce wind gusts in excess of 40
knots across inland lakes. A large outflow boundary propagating
eastward across eastern Orange and northern Osceola counties may
hold together to make it to the Brevard County coast and then across
the intracoastal and near shore Atlantic waters well ahead of any
showers or storms and may produce wind gusts of 30 to 40 knots.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Coverage of rain and lightning storms will gradually increase
this week, especially during the latter half of the week, as
moisture increases. The east coast sea breeze will continue to
focus the highest coverage of afternoon and evening storms along
and west of Interstate 95. The strongest storms will be capable of
gusty winds, frequent lightning strikes, and torrential downpours.

Afternoon temperatures in the low to mid 90s and peak heat index
values of 100 to 105 are expected through the week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Sedlock

In the hours before

Local storm report, Aug 1, 10:10 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 PM EDT MON AUG 01 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0951 PM     TSTM WND GST     KISSIMMEE AIRPORT       28.29N  81.44W
08/01/2022  M43 MPH          OSCEOLA            FL   AWOS

            THE KISSIMMEE AIRPORT AWOS MEASURED A THUNDERSTORM WIND
            GUST OF 37KTS/43MPH FROM THE NORTH.

&&

EVENT NUMBER MLB2200398

LAW
Special weather statement, Aug 1, 10:19 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1019 PM EDT Mon Aug 1 2022

FLZ045-053-247-547-020245-
Osceola FL-Orange FL-Inland Southern Brevard FL-
Inland Northern Brevard FL-
1019 PM EDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of west central Brevard,
southeastern Orange and northern Osceola Counties through 1045 PM
EDT...

At 1018 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Wedgefield to 8 miles east of Lake Hart to
near Harmony to 8 miles south of Saint Cloud. Movement was east at
30 mph. Strong thunderstorms will continue from Orlando to Kissimmee
for at least another hour.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Wedgefield and Christmas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2834 8150 2853 8142 2853 8118 2856 8087
      2834 8080 2816 8081 2808 8100 2809 8145
      2814 8146 2814 8152 2820 8152
TIME...MOT...LOC 0218Z 269DEG 28KT 2848 8110 2838 8108 2823 8115 2812
8130

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Local storm report, Aug 1, 10:28 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1028 PM EDT MON AUG 01 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     ORLANDO INTL AIRPORT    28.42N  81.32W
08/01/2022  M48 MPH          ORANGE             FL   ASOS

            THE ORLANDO INTERNATIONAL AIRPORT ASOS MEASURED A
            THUNDERSTORM WIND GUST OF 42KT/48MPH FROM THE NORTHWEST.

&&

EVENT NUMBER MLB2200399

LAW
Special weather statement, Aug 1, 10:33 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1033 PM EDT Mon Aug 1 2022

FLZ044-020300-
Northern Lake County FL-
1033 PM EDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of central Lake County
through 1100 PM EDT...

At 1033 PM EDT, trained weather spotters reported a strong
thunderstorm over Eustis. This storm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Trained weather spotters.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Eustis, Tavares, Mount Dora, Lisbon and Mid Florida Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2891 8174 2891 8164 2879 8163 2879 8165
      2878 8165 2878 8178 2887 8178
TIME...MOT...LOC 0233Z 265DEG 1KT 2884 8169

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Aug 1, 10:42 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1042 PM EDT Mon Aug 1 2022

FLZ045-053-020315-
Osceola FL-Orange FL-
1042 PM EDT Mon Aug 1 2022

...Strong thunderstorms will impact portions of southeastern Orange
and northern Osceola Counties through 1115 PM EDT...

At 1041 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Lake Hart to 6 miles east of
Poinciana. Movement was east at 25 mph. A strong outflow boundary in
rural eastern Orange and far eastern Osceola County will reach the
Saint Johns River by 11 PM.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Kissimmee, Saint Cloud, Holopaw, West Lake Toho and East Lake Toho.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2819 8152 2844 8118 2845 8090 2832 8086
      2800 8087 2795 8134 2800 8139 2800 8142
      2803 8144 2804 8146 2805 8146 2806 8144
      2804 8143 2801 8138 2808 8135 2809 8145
      2814 8146 2814 8152
TIME...MOT...LOC 0241Z 282DEG 20KT 2834 8112 2812 8138

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Rodriguez
Special weather statement, Aug 1, 11:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1113 PM EDT Mon Aug 1 2022

FLZ053-020345-
Osceola FL-
1113 PM EDT Mon Aug 1 2022

...A strong thunderstorm will impact portions of east central Osceola
County through 1145 PM EDT...

At 1113 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Holopaw, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Kissimmee, Holopaw, Kenansville and Forever Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!

&&

LAT...LON 2817 8091 2786 8091 2791 8130 2796 8134
      2808 8135 2809 8136 2810 8136
TIME...MOT...LOC 0313Z 266DEG 20KT 2804 8119

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

Rodriguez

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 8:22 PM EDTSpecial Weather StatementMLBLake23 min
Aug 1, 8:44 PM EDTSpecial Weather StatementMLBLake31 min
Aug 1, 8:52 PM EDTSevere Thunderstorm WarningMLBLake, Orange36 min
Aug 1, 8:58 PM EDTSevere Thunderstorm WarningMLBLake, Orange23 min
Aug 1, 9:24 PM EDTSpecial Weather StatementMLBOrange36 min
Aug 1, 9:51 PM EDTSpecial Weather StatementMLBOrange39 min
Aug 1, 10:19 PM EDTSpecial Weather StatementMLBOrange26 min
Aug 1, 10:33 PM EDTSpecial Weather StatementMLBLake27 min
Aug 1, 10:37 PM EDTSpecial Marine WarningMLB113 min
Aug 1, 10:42 PM EDTSpecial Weather StatementMLBOsceola33 min
Aug 2, 2:20 PM EDTSpecial Marine WarningMLB55 min
Aug 2, 2:25 PM EDTSpecial Weather StatementMLBBrevard35 min
Aug 2, 3:05 PM EDTSpecial Weather StatementMLBMartin, Saint Lucie40 min
Aug 2, 3:25 PM EDTSpecial Weather StatementMLBVolusia50 min
Aug 2, 3:32 PM EDTSevere Thunderstorm WarningMLBSeminole, Volusia19 min
Aug 2, 6:20 PM EDTSpecial Weather StatementMLBOrange25 min
Aug 2, 6:31 PM EDTSevere Thunderstorm WarningMLBOrange, Osceola44 min
Aug 2, 6:44 PM EDTAreal Flood AdvisoryMLBOsceola2 hr
Aug 2, 6:44 PM EDTSpecial Weather StatementMLBLake31 min
Aug 2, 6:54 PM EDTAreal Flood AdvisoryMLBLake, Orange111 min
Aug 2, 7:04 PM EDTSpecial Weather StatementMLBOsceola26 min
Aug 2, 7:10 PM EDTSpecial Weather StatementMLBOrange35 min

Nearby

Special Weather Statements in Florida, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.